Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Binghamton, NY

June 27, 2007Madison County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 27, 2007, 3:03 PM EDT for Madison County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 3:03 PM EDT (19:03 UTC)
Expired
Jun 27, 2007, 3:30 PM EDT
In force
27 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Madison County, NY

The radar

The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 12:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:51 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 27, 1:51 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
151 PM EDT WED JUN 27 2007

.SYNOPSIS...
HIGH PRESSURE OFF THE EAST COAST WILL SLOWLY GIVE WAY TODAY,
ALLOWING A FRONTAL SYSTEM TO APPROACH FROM THE WEST. AFTER ANOTHER
HOT AND HUMID DAY, THUNDERSTORMS WILL FORM THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS AND VERY
HEAVY RAINFALL.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FOR SEVERE THUNDERSTORM WATCH...AND FLASH FLOOD WATCH...
MORE WITH THE AFTERNOON PACKAGE HERE.

SLIGHT RISK FOR SEVERE STORMS CONTINUES ACROSS THE AREA TODAY.
IMPRESSIVE CAPE FIELDS...WITH 2000-2500 J/KG POSSIBLE BY
AFTERNOON...BUT THE WIND FIELDS CONTINUE TO BE UNIMPRESSIVE. THIS
BRINGS WITH IT THE POSSIBLE FLASH FLOODING RISK AS MBE VECTORS ARE
NEARLY STATIONARY OVER THE AREA TODAY SUGGESTING SOME STORM BACK
BUILDING. KBUF AND KALB 12Z SOUNDINGS DO SUGGEST SOME DRY AIR
ALOFT...WHICH MAY ENHANCE THE POTENTIAL FOR A FEW DOWNBURSTS WITH
ANY STORMS THAT DO DEVELOP. WITH SUCH A WARM AIRMASS...FEEL HAIL
WILL BE A LESSER THREAT...AND AT THIS POINT THE SHEAR FIELDS DO
NOT APPEAR SUPPORTIVE FOR ROTATING UPDRAFTS.

12Z KBUF SOUNDING ALSO SHOWS SOMEWHAT OF A CAP...SO STORMS MAY
HAVE SOME TROUBLE FORMING IN THE SHORT TERM. HOWEVER...A SHORTWAVE
OVER SOUTHEAST MICHIGAN COMBINED WITH THE INCREASING INSTABILITY
AS DAYTIME HEATING PROGRESSES SHOULD HAVE NO PROBLEM OVERCOMING
THE CAP...BUT WITH THE AFOREMENTIONED WEAK WIND FIELDS...DO NOT
BELIEVE AN ORGANIZED WIDESPREAD SEVERE EVENT IS LIKELY.

&&

.SHORT TERM /THURSDAY/...
TONIGHT CONVECTIVE COVERAGE INCREASES WITH THE APPROACH OF THE
COLD FRONT FROM THE NORTH AND WEST.

THUNDERSTORMS MAY INCREASE AGAIN OVER SOUTHERN ZONES ON THURSDAY
AS DAYTIME HEATING ADDS TO THE INSTABILITY. THERE WILL ONCE AGAIN
BE A SEVERE THREAT, BUT FEEL FLASH FLOODING WILL REMAIN THE
BIGGEST CONCERN. LATEST PROGS SHOW AVP HOLDING ONTO A 1.75-1.90
PRECIPITABLE WATER CONTENT INTO THURSDAY MORNING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AMPLIFIED PATTERN OVER THE CONUS BRINGS A PRETTY SUBSTANTIAL TROUGH
OVER OUR AREA FOR THE UPCOMING WEEKEND.  ALTHOUGH THE NEW 6Z GFS IS
MORE IN LINE WITH THE 00Z ECMWF IN A WEAKER TROUGH THAN THE 0Z
GFS...WELL STILL BE IN LINE FOR BELOW NORMAL TEMPS THROUGH THE
WEEKEND.  PRIMARY DIFFERENCE FROM YESTERDAY IS THAT A DECENT
SHORTWAVE WILL DROP THROUGH THE AREA ON SATURDAY ALONG WITH THE COLD
CORE ALOFT. THIS FEATURE IS A LITTLE MORE ROBUST THAN WHAT LONG
RANGE MODELS DEPICTED YESTERDAY.  THE GFS DEVELOPS AROUND 500 J/KG
OF CAPE WITH THIS FEATURE...AND WITH GOOD DYNAMICS ALOFT /PVA AND
GOOD JET PLACEMENT/ IT APPEARS THAT WELL SEE SOME AFTERNOON SHOWERS
AND PERHAPS A FEW THUNDERSTORMS.  THIS SHOULD CLEAR THE AREA
SATURDAY NIGHT WITH DRIER ALBEIT COOL CONDITIONS FOR SUNDAY WITH
TEMPS STRUGGLING TO MAKE IT MUCH ABOVE 70F.  THE SURFACE HIGH CRESTS
OVER THE AREA MONDAY AND BY TUESDAY...THE TROUGH PULLS AWAY FROM THE
US EAST COAST ALLOWING RIDGING OVER THE CENTRAL PORTION OF THE
COUNTRY TO BUILD EAST AS THE SURFACE HIGH MOVES SOUTHEAST OF THE
AREA. THIS WILL BRING MODERATING CONDITIONS WITH TEMPS AROUND
SEASONAL NORMS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCT TSRA DEVELOPING ACROSS THE AREA WITH ALL SITES POSSIBLY AT
RISK THROUGH ABOUT 00Z. ANY INDIVIDUAL STORM COULD BRING MVFR/IFR
RESTRICTIONS AND STRONG WINDS.

AFTER ABOUT 00Z...EXPECT SOMEWHAT OF A BREAK WITH A VFR DECK
BEFORE MORE SHRA MOVE IN FROM THE NORTHWEST AROUND 6Z. HAZE IS
EXPECTED TO THICKEN AGAIN TO MVFR AT AVP AFTER ABOUT 00Z AND
CONTINUE THROUGH THE MORNING HOURS.

TOWARDS DAWN AND DURING THE EARLY MORNING ON THURSDAY...TSRA WILL
AGAIN DEVELOP WITH SCATTERED MVFR RESTRICTIONS AGAIN POSSIBLE.

STORMS WILL TAPER OFF FROM NORTH TO SOUTH DURING THE DAY ON
THURSDAY WITH VFR CONDITIONS RETURNING UP NORTH BY ABOUT 15Z...BUT
NOT LIKELY TO AVP UNTIL ABOUT 00Z.

ISOLATED RESTRICTIONS IN SHRA POSSIBLE SATURDAY AFTERNOON FOR
SYR/RME...OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH MONDAY
OUTSIDE OF POSSIBLE MORNING FOG AT ELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ039-040-
     043-044-047-048-072.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ057-062.

&&

SYNOPSIS...DJP
NEAR TERM...JMA
SHORT TERM...DJP
LONG TERM...JMA
AVIATION...JMA
Hazardous weather outlook, Jun 27, 1:02 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 PM EDT WED JUN 27 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
102 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CONTINUATION OF THE THUNDERSTORMS IS EXPECTED THURSDAY, WITH
ADDITIONAL HEAVY RAINFALL LIKELY...PARTICULARLY FROM THE NEW
YORK...PENNSYLVANIA BORDER SOUTH. DRY WEATHER WILL RETURN THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ARNOTT

In the hours before

Special weather statement, Jun 27, 1:05 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
105 PM EDT WED JUN 27 2007

NYZ018-271800-
ONONDAGA NY-
105 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORM MOVING THROUGH ONONDAGA COUNTY...

* AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR JORDAN...
  AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ELBRIDGE AT 110 PM EDT...
  JACKS REEF AT 115 PM EDT...
  MEMPHIS AND IONIA AT 120 PM EDT...
  BENNETTS CORNERS AND MARCELLUS AT 125 PM EDT...
  WARNERS AT 130 PM EDT...
  CAMILLUS AND BALDWINSVILLE AT 135 PM EDT...
  AMBOY AND VAN BUREN AT 140 PM EDT...
  FAIRMOUNT AND CEDARVALE AT 145 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jun 27, 1:16 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
116 PM EDT WED JUN 27 2007

NYZ025-044-055-056-271800-
BROOME NY-CORTLAND NY-TIOGA NY-TOMPKINS NY-
116 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN TOMPKINS...NORTHERN
TIOGA...NORTHERN BROOME...AND SOUTHERN CORTLAND COUNTIES...

* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  CAROLINE...AND MOVING EAST AT 20 TO 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RICHFORD AND BERKSHIRE AT 125 PM EDT...
  EAST BERKSHIRE AND HUNTS CORNERS AT 130 PM EDT...
  CENTER LISLE AND NANTICOKE AT 135 PM EDT...
  LISLE AND MARATHON AT 140 PM EDT...
  WHITNEY POINT AT 145 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jun 27, 2:05 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
205 PM EDT WED JUN 27 2007

NYZ015-271845-
YATES NY-
205 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORM MOVING THROUGH YATES COUNTY...

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR VINE
  VALLEY...AND MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VINE VALLEY AND ITALY AT 210 PM EDT...
  MIDDLESEX AT 215 PM EDT...
  POTTER AND RUSHVILLE AT 220 PM EDT...
  YATESVILLE AT 225 PM EDT...
  FERGUSON CORNERS AND BENTON AT 235 PM EDT...
  BELLONA STN AND MILO CENTER AT 240 PM EDT...
  DRESDEN AT 245 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jun 27, 2:07 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 PM EDT WED JUN 27 2007

NYZ025-044-271900-
CORTLAND NY-TOMPKINS NY-
207 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS MOVING THROUGH TOMPKINS AND CORTLAND
COUNTIES...

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DRYDEN...
  AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MC LEAN AND NUBIA AT 215 PM EDT...
  GRACIE AT 220 PM EDT...
  VIRGIL AND SOUTH CORTLAND AT 225 PM EDT...
  MUNSONS CORNERS AT 230 PM EDT...
  CORTLAND AT 235 PM EDT...
  HOMER AT 240 PM EDT...
  MCGRAW AND MC GRAW AT 250 PM EDT...
  FREETOWN CORNERS AND EAST HOMER AT 255 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jun 27, 2:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
238 PM EDT WED JUN 27 2007

NYZ055-056-271930-
BROOME NY-TIOGA NY-
238 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS MOVING THROUGH EASTERN TIOGA AND BROOME
COUNTIES...

* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR UNION
  CENTER...AND MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ENDWELL AT 245 PM EDT...
  JOHNSON CITY AT 250 PM EDT...
  CASTLE CREEK AND PORT DICKINSON AT 300 PM EDT...
  CHENANGO BRIDGE AT 305 PM EDT...
  PORT CRANE AND CHENANGO FORKS AT 310 PM EDT...
  SANITARIA SPGS AT 320 PM EDT...
  BELDEN AND HARPURSVILLE AT 330 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jun 27, 2:46 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT WED JUN 27 2007

NYZ062-271930-
SULLIVAN NY-
246 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WHITE SULPHUR
  SPRINGS...AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BRADLEY AND DEBRUCE AT 255 PM EDT...
  ADEN AND ANDERSON AT 300 PM EDT...
  NEVERSINK AT 305 PM EDT...
  WILLOWEMOC AND HASBROUCK AT 310 PM EDT...

THIS STORM WILL PRODUCE GUSTY WINDS... VERY HEAVY RAIN... LIGHTNING
AND SMALL HAIL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:29 PM EDTFlash Flood WatchBGMDelaware, Sullivan6 hr
Jun 27, 2:23 PM EDTSevere Thunderstorm WarningBGMCortland35 min
Jun 27, 2:29 PM EDTSevere Thunderstorm WarningBGMOneida61 min
Jun 27, 2:41 PM EDTSevere Thunderstorm WarningBGMChenango49 min
Jun 27, 3:41 PM EDTSevere Thunderstorm WarningBGMChenango34 min
Jun 27, 3:46 PM EDTSevere Thunderstorm WarningBGMCortland, Tioga, Tompkins29 min
Jun 27, 4:03 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware42 min
Jun 27, 4:07 PM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Tioga23 min
Jun 27, 4:28 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Tioga62 min
Jun 27, 5:16 PM EDTSevere Thunderstorm WarningBGMDelaware59 min
Jun 27, 6:08 PM EDTSevere Thunderstorm WarningBGMSullivan67 min
Jun 27, 6:14 PM EDTSevere Thunderstorm WarningBGMDelaware31 min
Jun 27, 7:10 PM EDTSevere Thunderstorm WarningBGMSullivan35 min
Jun 27, 12:27 PM EDTSevere Thunderstorm WarningBGMPike63 min
Jun 27, 1:05 PM EDTSevere Thunderstorm WarningBGMLackawanna55 min
Jun 27, 1:31 PM EDTFlash Flood WarningBGMPike3 hr
Jun 27, 2:05 PM EDTSevere Thunderstorm WarningBGMLackawanna55 min
Jun 27, 3:12 PM EDTSevere Thunderstorm WarningBGMSusquehanna63 min
Jun 27, 4:15 PM EDTSevere Thunderstorm WarningBGMBradford60 min
Jun 27, 5:08 PM EDTSevere Thunderstorm WarningBGMSusquehanna67 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningBGMBradford28 min
Jun 27, 6:07 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne, Wyoming53 min
Jun 27, 6:20 PM EDTSevere Thunderstorm WarningBGMLuzerne40 min
Jun 27, 6:57 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne63 min
Jun 27, 7:00 PM EDTSevere Thunderstorm WarningBGMPike45 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.